Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Platelets
Feb 28, 2009

To it may concern: I see a doc. every 3 month. My tcell count as of 12/2008 was 955, my v/L count was 910. prior to that 6/2008 my t-cell was847,v/l was570 my doctor informed me that my numbers are good. I was diagnosis with hiv in 2003. My concern is my platelets count,that count as 12/2008 was 94000.my understanding of platelets is that it should be between 140th-415th. In 12/2004 my count was 240,1/2005 count was 198 i do not have the count for 2006 , but 3/2007 my count was 194,not much of a drop from 2005 to 2007. a year later 2/08 my count drop to 109 that drop of 85thous. june of 2008 my # was 57th that a drop of 52thous. Now 12/2008 my count went up to 94thous. CAn you please help me understand what might have cause my counts to drop like this and then go up agian. should i see a hemo doctor and have him run some test a test on me. Im concerned, if im corrected does it cause blood clots.Any advise for me to have some understanding of this would really be appreciated. THANK YOU IN ADVANCE.

Response from Dr. McGowan

The most common platelet problem in HIV is thrombocytopenia (or low platelets). It might be prudent for you to see a hematologis to fully evaluate your low platelet counts. From your description, it appears that you have not had any bleeding problems from your low platelet counts. Most of the time, like it appears with you, low platelets are not symptomatic. Bleeding is rare with platelet counts above 50,000. HIV-related thrombocytopenia often responds to antiretroviral therapy. (or anti-HIV treatment). Thanks Joe



Previous
HIV and rectum bleeding.
Next
Burst condom + pep

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement